MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100306
Medical Device Problem Codes Positioning Problem (3009); Migration (4003); Material Too Soft/Flexible (4007)
Health Effect - Clinical Codes Infarction, Cerebral (1771); Obstruction/Occlusion (2422); No Code Available (3191)
Date of Event 06/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).Information regarding patient identifier, date of birth, weight, and ethnicity were not provided.Procode: procode is krd/hcg.Initial reporter: the phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Patient codes: (b)(4).[conclusion]: the healthcare professional reported that during the coil embolization of an anterior cerebral artery aneurysm in the (b)(6) female patient with a history of hypertension who initially presented with a 3/4mm 2mm neck anterior communicating artery (acom) aneurysm that was saccular in shape, a 3mm x 6cm deltaxsft 10 coil (dlx100306 / l11461) was advanced into the aneurysm and detached.Before the second coil could be advanced, the 3mm x 6cm deltaxsft 10 coil lost its shape, the basket which was initially formed changed configuration after detachment and protruded from the aneurysm blocking the proximal a1 segment.It was reported that there was difficulty in the initial positioning of the coil in the target aneurysm and there was conformability issue as the coil was reported to have lost its shape.The coil did not become stretched.The aneurysm was secured using target® nano¿ soft coils (stryker), but the a1 segment remained blocked and the patient subsequently suffered a stroke.There is no follow-up procedure planned to address the portion of the delta coil that came out of the aneurysm.Magnetic resonance imaging (mri) showed anterior cerebral artery (aca) infarct, and there was an attempt to remove the coil, but the wire could not track past the aca as the coil formed a hard mass.It was reported that the patient has aca territory infarct with weakness in her arm.The coil was left in the patient and is not available to be returned for evaluation.Based on complaint information, the device remains implanted in the patient and is thus not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l11461) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil positioning difficulty (including poor conformability), protrusion into the parent vessel, arterial occlusion, and stroke are known potential complications associated with coil embolization procedures.The instructions for use (ifu) states that in most cases, the initial microcoil implanted should be a three-dimensional spherical or complex shape.Subsequent implanted microcoils may either be spherical, complex, or helical in shape.The selected coils typically will be of decreasing size and the physician may continue to implant microcoils until he or she determines that the aneurysm has been successfully treated.The ifu also cautions that if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Herniated coil loops can result in compromise to flow in the vessel or distal thromboembolic complications.Larger coil protrusions that comprise more than half the parent artery diameter or cause hemodynamic alteration require endovascular intervention in addition to antiplatelet therapy.In this case, it appears that the attempted surgical intervention was not successful, and the herniated coil was left in place resulting in arterial occlusion and subsequent stroke.It is not clear if the coil remained in the parent artery or if it migrated away from the implant site.The root cause of the event cannot be conclusively determined based on the limited information available and without procedural imaging to review; however, it is possible that aneurysm/vessel characteristics, device selection, and circumstances of the procedure may have contributed.Since the reportable alleged failures of poor conformability and protrusion into parent vessel resulted in arterial occlusion and stroke, the event meets mdr reporting criteria as a ¿serious injury.¿ the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization of an anterior cerebral artery aneurysm in the (b)(6) female patient with a history of hypertension who initially presented with a 3/4mm 2mm neck anterior communicating artery (acom) aneurysm that was saccular in shape, a 3mm x 6cm deltaxsft 10 coil (dlx100306 / l11461) was advanced into the aneurysm and detached.Before the second coil could be advanced, the 3mm x 6cm deltaxsft 10 coil lost its shape, the basket which was initially formed changed configuration after detachment and protruded from the aneurysm blocking the proximal a1 segment.It was reported that there was difficulty in the initial positioning of the coil in the target aneurysm and there was conformability issue as the coil was reported to have lost its shape.The coil did not become stretched.The aneurysm was secured using target® nano¿ soft coils (stryker), but the a1 segment remained blocked and the patient subsequently suffered a stroke.There is no follow-up procedure planned to address the portion of the delta coil that came out of the aneurysm.Magnetic resonance imaging (mri) showed anterior cerebral artery (aca) infarct, and there was an attempt to remove the coil, but the wire could not track past the aca as the coil formed a hard mass.It was reported that the patient has aca territory infarct with weakness in her arm.The coil was left in the patient and is not available to be returned for evaluation.

Brand Name
DELTAXSFT10 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8773895
Report Number3008114965-2019-01066
Device Sequence Number1668900
Product Code KRD
UDI-Device Identifier10886704077350
UDI-Public10886704077350
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberDLX100306
Device Lot NumberL11461
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2019
Initial Report FDA Received Date07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR